Alert archive / Tennessee / River Flood Advisories in 2018

River Flood Advisory 33, NWS Memphis, TN

April 23, 2018Lake County, Tennessee

NWS Memphis, TN issued this river flood advisory at Apr 23, 2018, 9:26 PM CDT for Lake County, Tennessee. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Apr 23, 2018, 9:26 PM CDT (02:26 UTC)
Expired
Apr 27, 2018, 3:17 PM CDT
In force
4 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon

County Lake County, TN

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 23, 8:04 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 23, 8:04 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
804 PM CDT Mon Apr 23 2018

.UPDATE...

Updated to increase pops this evening across eastern parts of the
Mid South.

&&

.DISCUSSION...

Slow moving upper level low will continue to spread light rain
showers across the area, especially across eastern sections. Pops
have been increased this evening in these locations. Temperatures
will remain seasonably cool overnight with low clouds and some
localized fog possible. Updated forecast has been sent.

JLH

&&

.PREV DISCUSSION... /issued 307 PM CDT Mon Apr 23 2018/

Cool and occasionally wet weather to prevail through Friday, but
with little if any hazards. Warmer and dry weather will arrive in
time for this weekend.

A slow moving cut-off upper low was centered over the Midsouth
this afternoon. This upper low will move to northern middle TN /
south central KY by midmorning Tuesday. Rainfall coverage should
contract slightly with loss of surface heating this evening, as
the main rain shield lifts east. Some westward expansion of
showers is expected with surface heating on Tuesday, with light
rain amounts mainly near the TN River.

The upper will lift out to the Carolinas Tuesday night, with the
approach of an upstream low dropping from the plains into the
lower MS River valley. This feature will bring scattered showers
to the Midsouth Wednesday afternoon through Thursday morning,
before being pushed out by a progressive upstream trof embedded
in northwest flow. An associated surface cold frontal passage and
scattered showers are forecast for Friday.

Friday will mark the end of the Monday-Wednesday-Friday rain
periods that will likely characterize this week. An upper level
ridge over the Rockies on Friday will move into the MS River
valley by late Saturday, bringing dry conditions and mild daytime
temps to the Midsouth. This ridge will set up over the southeast
U.S. early next week, bringing above normal temps and predominately
dry weather. At that time, better focus for active weather will
shift to the plains, where low level instability axis will build
ahead of longwave western U.S. trof.

PWB

&&

.AVIATION...
00Z TAF Set

Current VFR and MVFR conditions will have a good shot at lowering
to IFR and LIFR overnight...with improvements back to MVFR and
possibly VFR on Tuesday. Light showers and/or drizzle expected for
some of the sites early in the period...with VCSH at MKL late.
Light winds...will become northwest at 9-11kts late in the cycle.

JAB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 23, 5:30 AM CDT, 15 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
530 AM CDT Mon Apr 23 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-241100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
530 AM CDT Mon Apr 23 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:39 PM CDTRiver Flood AdvisoryMEGDecatur, Perry8 days
Apr 23, 9:26 PM CDTRiver Flood AdvisoryMEGShelby4 days
Apr 24, 3:53 AM CDTDense Fog AdvisoryMEGBenton, Carroll, Gibson, Henry, Lake, Obion and 1 more5 hr
Apr 24, 11:06 AM CDTRiver Flood WarningMEGDyer, Lake, Lauderdale3 days
Apr 24, 11:06 AM CDTRiver Flood WarningMEGLauderdale, Tipton5 days
Apr 24, 2:40 PM CDTRiver Flood WarningMEGDecatur, Hardin7 days
Apr 23, 9:49 PM CDTRiver Flood WarningMEGLowndes, Monroe13 hr
Apr 23, 9:37 PM CDTRiver Flood WarningMEGClay, Greene22 hr

Nearby

River Flood Advisories in Tennessee, 2018Every river flood advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.